Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...
Webinar: Corrective Breast Reconstruction: Getting the Results You Want Join us July 9, 2024 at 6pm ET. Register here.

Fingerprint changes?

Options
kks_rd
kks_rd Member Posts: 99

I'm wondering if anyone else out there has had problems with their fingerprints while on chemo. 

I have to use my fingerprint with two applications at work, and in the past 2 weeks or so have had trouble logging in.  We tried re-enrolling different fingers and the scanner said my fingerprint is now "poor quality" and it wouldn't take.  They've given me a PIN# in the meantime. Indeed, my fingerprints are kind of flattened - the ridges are diminished and they are less distinctive; they make a less "crisp" print.

Today was my 7th chemo (3rd Taxol; I had 4 DD A/C treatments in June and July) and I asked my MO about this.  She was intrigued to say the least!  Apparently there are some kinds of chemo that can alter fingerprints due to peeling skin, but that's not my issue and I'm not on those kinds of chemo.  We suspect there may be anecdotal stories out there, especially as fingerprints are more and more commonly used as an electronic signature for healthcare, banking, etc.  I mean, who really looks at their finigerprints that closely?  As biometrics are/will be used more in the future, maybe we will hear more about this.  (Doc thought it would be a cool research project for the center.)

Anyone have a similar experience or heard anything about this elsewhere? Smile

Comments

  • bak94
    bak94 Member Posts: 652
    Options

    Interesting. Never really heard anything about that!

  • Sassa
    Sassa Member Posts: 98
    Options

    Look at chillipadi's post on this thread.  She mentions a problem with her fingerprints.

      http://community.breastcancer.org/forum/44/topic/773961?page=1#idx_9

  • LD123
    LD123 Member Posts: 1
    Options

    Hi there, I have experienced loss of fingerprints following ACT chemotherapy for breast cancer. I had no idea this could be a side effect, and was not aware it had happened until i went through passport control after a trip abroad. I always had great fingerprints pre-cancer, now suddenly I have almost none.

    From what I've read it's related to hand-foot syndrome, a side effect of several chemo drugs which I experienced on ACT. It affects the skin & tissues of your hands and feet, which can include fingerprint effects. I plan to get a letter from my doctor explaining this, to take with me on future travels.

    I would be interested to hear from anyone else who has experienced this


  • kks_rd
    kks_rd Member Posts: 99
    Options

    Hi! I definitely experienced the same as you describe - one day they were just kind of gone. I was on AC and then T about 3.5 years ago. Haven't tried to re-enroll my fingerprint at the scanner at work so I can't really tell you if they come back to they way they were. I mean, I can SEE they are there, but I can't tell if they're back with enough definition to be 'readable.' Good idea to get a letter from your doc!!

  • annika12
    annika12 Member Posts: 92
    Options

    Yup happened to me too !!! Had to renew my green card at the end of my chemo treatments....they called me back twice ut no luck.They are back now....a year later :)


  • Cathy148
    Cathy148 Member Posts: 5
    Options

    I just did a search for loss of fingerprints since I just finished AC and I'm now on Taxol.  My iPhone doesn't seem to be able to read my fingerprints and I wondered if it was from the chemo.  So, I guess I'm right.  I just hope they come back after it's over since it's a pain to have to punch in my password each time :(.  When we have new technology and get used to it, it's annoying when we lose it.  I know there are worse things and I shouldn't complain but it is interesting that this is an SE.

    Thank you all for the info

  • ajbclan
    ajbclan Member Posts: 396
    Options

    Ok I noticed this too with my phone!

  • Janetanned
    Janetanned Member Posts: 118
    Options

    I 'clock in' at work using my fingerprint. I had great difficulty clocking in at work while on chemo. My manager had to lower the threshold of the time clock to accept my 'chemo' fingerprints. I had never heard of this SE, but felt it had to be true since nothing else changed and everyone else's fingerprints worked fine. We assumed it had to be the chemo.

  • dcon1229
    dcon1229 Member Posts: 2
    Options

    Wow, I was wondering if chemo was the cause for my fingerprint loss and now with all your posts I know it's true. I went to a police station to get fingerprints taken for an FBI report for foreign travel. The detective said I had the worst fingerprints he'd ever seen. The machine kept beeping low quality as he tried over and over again. He did his best and gave me the card and didn't charge me. But they were low quality. I submitted the card but it was denied by the FBI as unreadable, so now I can't get a report that shows I have no criminal history. I was on A/C for 4 cycles and then Taxol for 4 cycles. This was Nov. 2016 to Feb 2017. I did have an issue at one point with Taxol where my hands would get red and swollen but I didn't think much of it. Now I believe this is what has caused my fingerprint loss. I had perfect fingerprints before as I held a government secret security clearance. It has been a year and 3 months now so I don't think they are coming back.

  • nellabella
    nellabella Member Posts: 74
    Options

    yes me too my fingers look like they’ve been soaking in water. I lost sensation in the very tips also. And yes my iPhone is not accepting my thumb easily.

    The jo

  • Elli2223
    Elli2223 Member Posts: 1
    Options

    I have been noticing for the past 2 Months I have been having trouble getting into my biometric safe. Now I can’t get into it at all when before it was taking me 10+ attempts. I know that my fingerprint has changed because other than my safe I can’t use my fingerprint on my iPhone nor my iPad. It no longer works on any of them. Very frustrating and hope it fixes itself later Once I’m done with treatments. I have finished my 4 treatments of A/C on 1/24/20 and just completed my 8th of 12 Taxol treatments yesterday.

  • micmel
    micmel Member Posts: 9,953
    Options

    I’ve absolutely had problems with my finger prints Absolutely have changed. The skin on my fingers changed when they peeled. My thumb prints basically don’t exist anymore.

  • vlh
    vlh Member Posts: 773
    Options

    I know this isn't a very active thread, but wanted to add my experience for those who may search on the topic. It's been over 3 years since I completed AC+T chemotherapy. I got a new phone that offers biometric security options. My last phone was 4 years old and a cheap, ad-supported model so I don't have a basis for comparison, but the new phone seemed to take forever for the initial scans and frequently implored me to press harder until I felt like I was practically smashing through the screen. The fingerprint unlock suceeds perhaps 20% of the time and neither thumbprint ever worked. I'll probably not bother and just go with the PIN. There are no added screen protectors and reviews of the phone don't suggest this is a common issue.

    On a side note, the moons on the fingernails never came back on my left hand (cancer / lymphedema side). I also watched my toenails display a dramatic demarcation as they changed from rosy pink to what I call "Walking Dead Zombie" whIte with a lovely slightly yellow undertone. Luckily, I didn't lose any nails. Also, although diabetic, I had perfect feeling in my feet pre-chemo and now have neuropathy in my fingers, feet and half way up both legs.

    Lyn

  • April0315
    April0315 Member Posts: 167
    Options

    Yes, mine were not usable for work either! It was very frustrating. I finished chemo in Sept 2019 and they still dont work to open the applications. I keep meaning to re-scan them, but I keep forgetting to. I have gotten used to typing in the very long passcode

  • bold-and-bald
    bold-and-bald Member Posts: 1
    Options

    I just went to have my fingerprints done for a new job, and it didn't dawn on me until halfway through that chemotherapy had changed my fingerprints!! I am 3 years post TCH and had perfectly good fingerprints before cancer! The poor man was baffled as to why they were not working. Reading your comments makes me feel a bit better and reassured that I am right!!

  • Roo73
    Roo73 Member Posts: 28
    Options

    I'm adding my voice to this thread too. My phone barely ever recognizes my fingerprint anymore, and my computer about 50% of the time and getting worse. I'm only 5 doses into a 12-week Taxol regimen!

    I googled "Taxol fingerprints" thinking “there's no way…" And I could see that the pattern on my fingers was disappearing, but I thought it MUST be my imagination.

    Do they ever come back? These days, 10 years after this thread was started, so much is based on fingerprint recognition.

    Although I agree there are worse things, got to keep that in perspective. But wow, just did not see this one coming!